Alert archive / Oklahoma / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

August 7, 2023Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2023, 4:43 AM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2023, 4:43 AM CDT (09:43 UTC)
Expired
Aug 7, 2023, 5:30 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
40

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS84 KTSA 070943
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
443 AM CDT Mon Aug 7 2023
 
OKZ061-062-067-068-071030-
Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
443 AM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of south central
Rogers, southwestern Mayes, northeastern Wagoner and northwestern
Cherokee Counties through 530 AM CDT...

At 443 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Wagoner, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor damage to outdoor objects 
         is possible.

Locations in or near the path include...
Wagoner...                        Inola...
Hulbert...                        Peggs...
Mazie...                          Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3599 9563 3613 9559 3611 9495 3584 9504
TIME...MOT...LOC 0943Z 276DEG 43KT 3603 9543 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:44 AM CDT, 59 minutes earlier.

Area forecast discussion, Aug 7, 3:44 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
344 AM CDT Mon Aug 7 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 344 AM CDT Mon Aug 7 2023

Scattered convection has been developing over the last hour
or so in the vicinity of an elevated frontal boundary. While the
better elevated instability axis remains across SE Ok
and WC AR, ample shear across the area is supportive of strong
to severe storms capable of producing large hail. Axis of
convection will shift E-SE through mid to late morning before
dissipating.  Will leave low PoPs going across the south as isolated
development near a diffuse surface boundary will be possible.

Lower dewpoints working south into the area will help reinforce cooler
temperatures today, making for a nice break from the recent heat.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 344 AM CDT Mon Aug 7 2023

The W-NW flow pattern will continue over the next several
days with additional chances for storms tonight through Wednesday.
Storms developing to the west and northwest later today and evening
will move east into the forecast area late tonight, with most activity
decreasing/dissipating by mid morning Tuesday.

A stronger upper wave moving from the Rockies into the central plains
Tuesday night along with a strengthening low level jet will allow
convection to initiate across KS and develop into an MCS as it
moves southeast through KS and into NE OK and NW AR late Tuesday
night and Wednesday morning. A surface boundary will move through
later in the day Wednesday with additional storms possible
Wednesday afternoon and evening. However, coverage and intensity
will be dependent on the evolution of the late Tuesday
night/Wednesday morning convection. Settled conditions are
expected behind the front for Thursday. Without strong upper
ridging in place towards the weekend, there will at least chances
for diurnal convection with a hot humid airmass in place. Stayed
close to NBM temps throughout the forecast cycle.

&&

.AVIATION...
(06Z TAFS)
Issued at 1157 PM CDT Sun Aug 6 2023

Thunderstorms are expected to form within the first few hours of
the valid TAF period in a warm advection zone in the vicinity of
Highway 412 and I-40. Mid cloud development has been noted in this
region in satellite trends. Confidence remains highest in on
station impacts, including periods of IFR conditions, at RVS and
FSM, followed by TUL and FYV on the northern edge with slightly
better conditions. Expect a decrease in cloud cover through the
morning and into the afternoon, with VFR conditions areawide
thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  69  89  75 /  30  40  40  40
FSM   89  71  89  76 /  80  50  60  20
MLC   88  71  91  78 /  40  50  40  20
BVO   86  66  89  71 /  10  30  40  50
FYV   86  66  87  71 /  30  40  50  40
BYV   86  66  87  69 /  10  20  40  40
MKO   86  68  88  73 /  70  50  50  30
MIO   86  67  88  71 /   0  20  30  50
F10   86  68  89  74 /  60  50  50  20
HHW   93  74  92  77 /  20  30  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...22
Hazardous weather outlook, Aug 6, 9:20 PM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
920 PM CDT Sun Aug 6 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
920 PM CDT Sun Aug 6 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Another band of showers and thunderstorms is expected tonight
across eastern Oklahoma and working into western Arkansas late
tonight. The severe weather threat is pretty limited tonight, but
a few storms could produce some gusty winds near 50 mph, and brief
heavy downpours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The break from the heat will continue areawide over the next few
days before temperatures begin to warm through the 90s towards the
end of the week, and into next weekend. Additionally, periodic
low end thunderstorm chances will continue through the week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 3:51 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 AM CDT Mon Aug 7 2023

OKZ064-070930-
Creek OK-
351 AM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of central Creek County
through 430 AM CDT...

At 351 AM CDT, Doppler radar indicated a strong thunderstorm over
Shamrock, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bristow...                        Drumright...
Kellyville...                     Depew...
Slick...                          Shamrock...

This includes Interstate 44 between mile markers 182 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3594 9662 3600 9660 3594 9612 3586 9615
      3585 9619 3572 9619 3566 9621 3582 9662
TIME...MOT...LOC 0851Z 285DEG 25KT 3590 9655

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 4:03 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT Mon Aug 7 2023

ARZ019-029-OKZ069-072-070945-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-
403 AM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southwestern
Crawford, northwestern Sebastian, northeastern Sequoyah and south
central Adair Counties through 445 AM CDT...

At 403 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Brushy, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Roland...
Marble City...                    Moffett...
Figure Five...                    Brushy...
Bunch...                          Short...
Uniontown...                      Dora...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 6.
 Interstate 40 in Oklahoma between mile markers 324 and 328.
 Interstate 540 between mile markers 3 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3534 9438 3537 9443 3538 9443 3537 9444
      3557 9483 3571 9475 3557 9426
TIME...MOT...LOC 0903Z 289DEG 28KT 3560 9471

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 4:10 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
410 AM CDT Mon Aug 7 2023

OKZ066-070-071-071000-
Muskogee OK-Okmulgee OK-McIntosh OK-
410 AM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northeastern
McIntosh, east central Okmulgee and west central Muskogee Counties
through 500 AM CDT...

At 409 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Morris, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Checotah...                       Oktaha...
Boynton...                        Council Hill...
Rentiesville...                   Lake Eufaula State Park...
Keefeton...                       Wainwright...
Hitchita...                       Eram...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 253 and
270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3553 9588 3570 9580 3564 9528 3532 9549
TIME...MOT...LOC 0909Z 289DEG 27KT 3560 9576

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 7, 4:13 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
413 AM CDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     Hail             4 ESE Jenks             36.00N 95.90W
08/07/2023  E0.75 inch       Tulsa              OK   Public

            Report from mPING: Dime (0.75 in.).

&&
Special weather statement, Aug 7, 4:15 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 AM CDT Mon Aug 7 2023

ARZ019-020-071000-
Franklin AR-Crawford AR-
415 AM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northern Franklin
and northeastern Crawford Counties through 500 AM CDT...

At 415 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Cass, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Ozark...                          Wiederkehr Village...
Cass...                           Fern...
Jethro...                         Bidville...
Barnes...                         Redding...
Watalula...                       Piney...
Turners Bend...                   Taft...
Cravens...                        Paradise...

This includes Interstate 40 in Arkansas between mile markers 36 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3548 9371 3559 9408 3576 9399 3576 9391
      3577 9391 3577 9380 3576 9370
TIME...MOT...LOC 0915Z 282DEG 39KT 3569 9391

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 4:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 AM CDT Mon Aug 7 2023

OKZ061-062-067-068-071030-
Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
443 AM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of south central
Rogers, southwestern Mayes, northeastern Wagoner and northwestern
Cherokee Counties through 530 AM CDT...

At 443 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Wagoner, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Wagoner...                        Inola...
Hulbert...                        Peggs...
Mazie...                          Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 9563 3613 9559 3611 9495 3584 9504
TIME...MOT...LOC 0943Z 276DEG 43KT 3603 9543

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:38 AM CDTSpecial Weather StatementTSAWagoner52 min
Aug 7, 2:39 AM CDTSpecial Weather StatementTSACreek51 min
Aug 7, 2:42 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee48 min
Aug 7, 2:44 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Tulsa, Wagoner46 min
Aug 7, 2:48 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa, Wagoner42 min
Aug 7, 3:06 AM CDTSpecial Weather StatementTSAOkmulgee24 min
Aug 7, 3:15 AM CDTSpecial Weather StatementTSACreek45 min
Aug 7, 3:24 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee51 min
Aug 7, 3:26 AM CDTSpecial Weather StatementTSAMuskogee49 min
Aug 7, 3:35 AM CDTSpecial Weather StatementTSAOsage40 min
Aug 7, 3:50 AM CDTSpecial Weather StatementTSATulsa40 min
Aug 7, 3:51 AM CDTSpecial Weather StatementTSACreek39 min
Aug 7, 4:03 AM CDTSpecial Weather StatementTSASequoyah42 min
Aug 7, 4:10 AM CDTSpecial Weather StatementTSAMuskogee50 min
Aug 7, 4:27 AM CDTSevere Thunderstorm WarningTSASequoyah48 min
Aug 7, 4:58 AM CDTSpecial Weather StatementTSAHaskell47 min
Aug 7, 5:11 AM CDTSpecial Weather StatementTSAMuskogee49 min
Aug 7, 6:12 AM CDTSpecial Weather StatementTSASequoyah33 min
Aug 7, 6:19 AM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Aug 7, 6:40 AM CDTSpecial Weather StatementTSASequoyah35 min
Aug 7, 3:41 AM CDTSpecial Weather StatementTSACrawford49 min
Aug 7, 4:15 AM CDTSpecial Weather StatementTSAFranklin45 min
Aug 7, 4:23 AM CDTSevere Thunderstorm WarningTSAFranklin17 min
Aug 7, 5:43 AM CDTSpecial Weather StatementTSAMadison32 min
Aug 7, 5:46 AM CDTSpecial Weather StatementTSACrawford44 min
Aug 7, 5:52 AM CDTSevere Thunderstorm WarningTSAMadison24 min
Aug 7, 7:11 AM CDTSpecial Weather StatementTSAFranklin34 min
Aug 7, 7:16 AM CDTSevere Thunderstorm WarningTSAFranklin21 min

Nearby

Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.